Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking clarithromycin for recurring sinus infections. How to get rid of it?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2396 Questions
I had recurrent sinus infections for 7 weeks and a doctor gave me clarithromycin to clear it up 2 weeks ago but it has come back again. What can I do to get rid of it and make sure it won't come back? I have been breaking out with petechiae in large amounts for one month also, and can this happen suddenly in healthy people for no reason?

Thank you so much for your answer
Posted Thu, 6 Dec 2012 in Infections
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

If you're having we current sinus infections it may be necessary to use more than one medication.

Antibiotics will help to improve the infection but if there is inflammation then you may need additional treatment. One of the best ways to treat this is with a topical measles spray. We use a medication called Flonase very frequently for this purpose. The Flonase is used twice daily for. Of about two weeks. This will possibly help to improve any swelling or information that you have been dealing with.

As far as the petichiae are concerned this is definitely not normal. If you are having large areas of this on your body you should see your doctor as soon as possible. A quick blood test can help to rule out any significant disorder which would be causing a drop in your platelets. Typically a very low platelet count will cause this type of thing to happen. Again this is something that is worth investigating with your doctor.

Thanks again for sending your question. Please let me know if you have any additional concerns.


Dr. Robert
Above answer was peer-reviewed by
Follow-up: Taking clarithromycin for recurring sinus infections. How to get rid of it? 10 hours later
Thank you for your answer, and I am sorry about the late response, I think we are in different time zones.

The petechiae is not normal for me but I want to wait and see if it persists or gets worse, because I am caring for a family member with breast cancer and don't have time to see a doctor yet.

But I will try your reccomendation of the Flonase or see if the phamacist can give me something similar,

Thanks again,

Answered by Dr. Robert Galamaga 1 hour later
Thanks for your follow-up.

It is an absolute pleasure to participate in optimizing your health. Please let us know if we can help you with anything else in the future.

Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor